Author Topic: Taper advice from lorazepam needed…time for my 2nd cut  (Read 631 times)

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #10 on: April 13, 2022, 07:07:34 pm »
Hi [...], really appreciate your input too!!

I’ll watch the link for option 3, might be a good option for my sleep issues. At least my withdrawal systems are manageable right now. I sleep a few hours a night & then seem to catch up with a few added hours every couple of days. And to be honest I’ve never been a good sleeper. :/

Option 2 with the scale seems pretty intimidating to me… got it for when I feel like I HAVE to learn to use it. ;)  So I will definitely take you up on your offer to teach me at some point. Thank you!

First option- I’m thinking about do that, just cause it seems easiest… hopefully it wouldn’t be a mistake for the bigger % cut. The tightness in my chest isn’t happening every day & I’ve been noticing it happens when I get too hot in the afternoon while I’m watering plants. Sounds crazy I know. So today I watered this morning… will see if I have that uncomfortable feeling anytime today, going to try & stay cool too & if that makes a difference. ??

Again, I feel so fortunate to have found this group with so many people willing to help each other… thank you all so very much for your time & your support!
« Last Edit: April 13, 2022, 07:31:44 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #11 on: April 13, 2022, 07:17:05 pm »
I will share with you what my doctor told me about chest pains/tightness and benzo withdrawal.

He said:
(1) Benzo withdrawal creates added anxiety
(2) Too much anxiety makes your muscles tense all the time
(3) When the muscles are tense all the time, they get tired.
(4) Tired muscles trigger pain

When I was real bad with chest pains, the doctor gave me a non-benzo anti-anxiety med called Buspar and I was able to take it for several weeks and continue my taper.  I had zero trouble getting off buspar.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #12 on: April 13, 2022, 07:39:14 pm »
Great information about anxiety, [...] - thanks for sharing!
And I will look into Buspar… of course I’m little gun-shy about any medication right now. lol

hugs to you for the help!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #13 on: April 13, 2022, 09:49:56 pm »
Hi Iris

I just want to add, if you keep cutting quarters, each time you cut you'll increase the percentage you're cutting. I'm not saying don't do it, I just want to make you aware of the fact. Eventually you'll have to find a way to fine tune your cuts to smaller cuts.

This all feels overwhelming in the beginning but once you've figured out a way to reduce your dose that works for you, it really becomes much easier.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #14 on: April 13, 2022, 10:48:56 pm »
Hey [...]! Ok- I think understand, maybe sorta..  :-\  & it is overwhelming. I’m scared to do something that makes it all worse. I’ve taken the quarter cuts this afternoon, hopefully I will be okay taking those for the next few days. I’ll check back in.
Thanks y’all for helping me with these baby steps.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #15 on: April 14, 2022, 01:56:30 pm »
These are just my opinions.
Removing 1/4 of a pill is a large amount.  You should hold at that dose for at least 2 weeks or until your symptoms are tolerable again.  It can take a week for symptoms to kick in.  Also, past reductions can accumulate and hit you all at once.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #16 on: April 14, 2022, 03:59:50 pm »
Morning [...],

I appreciate your opinion, truly. Tomorrow may be my day to start working with the scale  & figuring out how to use. I feel like it’s my best chance to be accurate/control the %…I am concerned about more severe withdrawal symptoms. And I’ll hold for at least the 2 weeks. My first decrease/cut (the amount advised by my doctor) was already a significant amount I feel like. Grateful that it’s all been manageable so far & that I found y’all for support & safer taper advice! Wished I had researched for help before that first cut, but it’s done & I know to go slower now.
Wondering if I should add a little piece from the 1/4 pie slice back in for a few days??
*sigh* I don’t want to make a mistake that I can’t undo… but I want to be moving forward too. The same dilemma everyone faces!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #17 on: April 14, 2022, 04:05:22 pm »
Two things I have observed in my years of reading posts.

(1) Many times I have seen, when a person first starts a taper, they can handle an initial large reduction and it fools them into thinking they can continue with large reductions.  But then they get into trouble.  The best thing is to keep a journal of your reduction, you symptoms, and any external stress in your life.  You can then look back and make solid decisions on speeding up or slowing down your taper.
(2) People who go back up in dose generally regret it.  You do not want to pay for the same real estate twice. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #18 on: April 14, 2022, 04:08:39 pm »
Bob has a knack for telling us what we need to know doesn't he and I know he'll be right here to help you figure out the scale.   :smitten:

When do you typically feel the first symptoms of a reduction, with Lorazepam it should be fairly soon so if you're feeling okay today and tomorrow you may be okay at your new reduced dose.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Taper advice from lorazepam needed…time for my 2nd cut
« Reply #19 on: April 14, 2022, 05:00:35 pm »
The journal is great suggestion. & I am facing additional stress (as we all probably are) with other health stuff. Will hopefully find out next week after a Doppler ultrasound about my blood clots issue… so I’m definitely not wanting to be more stressed out with withdrawal symptoms, it would be difficult to deal with that on top of a bunch of testing next week.
The cut in March I felt the most symptoms that first week, since then I’ve been experiencing occasional tightness in my chest (didn’t yesterday) head pressure basically every day (like sinus pressure all over my head, but doable) & sleep issues (also doable) & of course I’m anxious (mostly doable). All symptoms did stabilize/manageable after a couple of weeks.
I want to be careful enough that I don’t feel the need/or have to, go back up.
Y’alls time & wise words are appreciated!  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.